MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PIN,PASSING,2.4MM TROCAR 17; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. PIN,PASSING,2.4MM TROCAR 17; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7207220
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/17/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the passing pin broke during use.The broken tip was removed from the patient and a backup device was available to complete the procedure.A short delay was reported with no patient impact.
 
Additional Manufacturer Narrative
Device investigation narrative - one 2.4mm trocar tipped passing pin was returned for evaluation.Visual assessment of the device confirmed the reported complaint of breakage.Approximately 2 inches of the distal tip has been sheared off.The distal tip is heavily damaged and is missing material.The break area on the shaft is also heavily damaged and missing material.The shaft is bent.The condition of the device indicates that during over-drilling the passing pin became bent causing the drill to come in contact with it resulting in the observed damage.Per the devices ifu under precautions ¿as with any surgical instrument, careful attention should be made to assure that excessive force is not placed on the instrument.Excessive forces applied to the instrument can result in failure¿.Further investigation is not warranted at this time.(b)(4).

Brand Name
PIN,PASSING,2.4MM TROCAR 17
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6835955
Report Number1219602-2017-01050
Device Sequence Number13467738
Product Code LXH
UDI-Device Identifier03596010375315
UDI-Public(01)03596010375315(17)220406(10)50657198
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2022
Device Model Number7207220
Device Catalogue Number7207220
Device Lot Number50657198
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/19/2017
Supplement Date Received by Manufacturer09/29/2017
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1